MAUDE Adverse Event Report: NOVA BIOMEDICAL CORP. STAT PROFILE PRIME PLUS ANALYZER; BLOOD GAS ANALYZER

NOVA BIOMEDICAL CORP. STAT PROFILE PRIME PLUS ANALYZER; BLOOD GAS ANALYZER
Catalog Number 57400
Medical Device Problem Code Low Test Results (2458)
Health Effect - Clinical Codes Renal Failure (2041); Heart Failure/Congestive Heart Failure (4446)
Date of Event 03/25/2025
Type of Reportable Event Malfunction
Event or Problem Description
Sodium result incompatible with the patient's clinical data.
 
Additional Manufacturer Narrative
" the patient was hospitalized due to neurological conditions and acute renal dysfunction.She had high sodium levels and was receiving therapeutic measures to control sodium.On (b)(6) 2025, the sodium level was 140, which is within the normal range.All sodium control measures were suspended, as this should be gradual due to the associated risk of worsening of the neurological condition.A maximum of 12 meq/l/day is considered safe, and the variation was 26 meq/l/day.On (b)(6) 2025, a new result identified sodium levels of 178 meq.After the result on (b)(6) 2025, therapeutic measures to correct hypernatremia were immediately resumed, and sodium was serially measured every 6 hours.' an investigation is currently in process.A supplemental report will be submitted upon completion of the investigation.No reported sequelae as a result of this issue.
 
Additional Manufacturer Narrative
The customer database was reviewed.Patient sample measured on (b)(6) 2025 at 6:10 am with a na result of 140.2 mmol/l was observed.Qc results prior to patient sample measurement were within established limits.Qc results after sample measurement were out of range.In addition to the qc results, multiple flow errors were found in the review of the event log as far back as 3/3/2025.There were multiple instances of obc l1 not detected and frequent hct instability and out of range errors.Retain sensor lot: 24209053 was installed on a prime plus analyzer in r&d.Slope and qc values for na (sodium) were within acceptable limits.Two whole blood precision runs were performed, and both passed acceptance criteria.As there were a significant number of flow and air detector related issues found in the event log and there were also multiple instances of out-of-range hct results, this suggests that improper aspiration and position of samples may have occurred.The flow issues were resolved after the cleaning of probe/s-line assembly.Since this analyzer runs a high number of samples per day, it is suggested that more frequent maintenance including s-line replacement and flushing of flow path be performed.Such improved maintenance should prevent such flow related result occurrences in the future.Nova brazil will contact the customer to provide enhanced maintenance training and will support the customer for any such flow related issues in the future.Based on testing of similar sensors, the bias observed by the customer could not be reproduced.While the exact case could not be reproduced, it is speculated the issue that occurred could have been due to a flow related issue that could be prevented with enhanced maintenance performance.Dhr reviews were performed on the reported analyzer and sensor card lot.No abnormalities or concerns were observed.The dhr indicated the released product met all specifications.No further action is recommended at this time.Nova will continue to monitor for this or similar events.

Brand Name
STAT PROFILE PRIME PLUS ANALYZER
Common Device Name
BLOOD GAS ANALYZER
Manufacturer (Section D)
NOVA BIOMEDICAL CORP.
200 prospect st
waltham MA 02453
Manufacturer (Section G)
NOVA BIOMEDICAL CORPORATION
4 enterprise rd
billerica MA 01821
Manufacturer Contact
patrick sinclair
39 manning rd
billerica, MA 01821
9784393676
MDR Report Key21952903
Report Number1219029-2025-00003
Device Sequence Number8554063
Product Code CHL
UDI-Device Identifier00385480574006
UDI-Public00385480574006
Combination Product (Y/N)N
Initial Reporter CountryBR
PMA/510(K) Number
K221900
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Health Professional,User Facility,Company Representative
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial,Followup
Report Date (Section B) 05/02/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue Number57400
Was Device Available for Evaluation? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 04/03/2025
Supplement Date Received by ManufacturerNot provided
Initial Report FDA Received Date05/02/2025
Supplement Report FDA Received Date06/18/2025
Was Device Evaluated by Manufacturer? (Y/N) No
Date Device Manufactured02/28/2018
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Reuse
Patient Sequence Number1
Patient Age52 YR
Patient SexFemale